Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Sep 3, 2008, 9:52 PM CDT for Richland Parish, Louisiana. It took effect at Sep 4, 2008, 7:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 9:52 PM CDT (02:52 UTC)
- In effect from
- Sep 4, 2008, 7:00 AM CDT
- Expired
- Sep 4, 2008, 10:26 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 168 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Boeuf River near Alto (ALGL1).
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 33 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07368100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 7:55 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 3, 7:55 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT WED SEP 3 2008
.UPDATED...HAD TO SHIFT GEARS AND EXTEND BOTH FFA AND LWA FOR WRN
PORTIONS OF THE CWFA FOR TONIGHT. TOR WW 887 ALSO IN EFFECT W OF A
COLUMBIA TO ACKERMAN LINE TIL 07Z. RAINFALL RATES HAVE BECOME VERY
IMPRESSIVE ONCE AGAIN ALONG THE PRIMARY CONVECTIVE BAND IN WRN MS.
KGLH HAS REPORTED 2.74 INCHES IN ABOUT 1.75 HRS. ALSO GETTING MORE
OF A SUPERCELLULAR STRUCTURE TO CELLS ALONG THE BAND VERSUS PREVIOUS
TROPICAL SPIN UP TORNADOES. WILL ALSO HAVE TO WATCH OUT FOR CELLS
AHEAD OF THE LINE ALTHOUGH MUCH OF THE ACTIVITY OFF TO THE EAST
APPEARS TO BE DYING OUT WITH THE LOSS OF HEATING. BARRING ANY
ADDITIONAL DEVELOPMENT TO THE WEST...WE PROBABLY COULD DROP SOME WRN
PORTIONS OF THE CWFA FROM THE WATCHES AS THE LINE PROGRESSES EWD
ACROSS THE MS RIVER LATER THIS EVENING.
FINALLY...GUSTAV CIRCULATION DEFINITELY APPEARS TO BE MOVING AGAIN
TOWARD THE NE AND SHOULD EVENTUALLY GET US OUT OF THE CONSTANT
POUNDING ROUTINE BY THURSDAY NIGHT./40/
PORTIONS OF PREVIOUS DISCUSSION FOLLOW: SENT OUT A PUBLIC INFORMATION
STATEMENT...COURTESY OF OUR MIC/SENIOR HYDROLOGIST. GUSTAV STORM TOTALS
RANGED UP TO 20 INCHES AT JIGGER LOUISIANA.
SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR THURSDAY. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/
&&
.AVIATION...SCATTERED HEAVY RAINFALL WILL CONTINUE PRODUCING IFR
VISIBILITIES ACROSS MAINLY WRN HALF OF THE AREA THROUGH 12Z WEDNESDAY
MORNING. ALSO EXPECTING AREAS OF FOG TO DEVELOP OVERNIGHT WITH
WIDESPREAD MVFR CONDITIONS AT MOST LOCATIONS OUTSIDE OF THE RAIN
BANDS THROUGH AT LEAST DAYBREAK. MORE WIDESPREAD VFR PERIODS SHOULD
BE SEEN AT TIMES AFTER ABOUT 16Z THURSDAY AS RAIN BANDS BECOME FEWER
AND MORE CELLULAR OVER TIME./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 71 49 49 28
MERIDIAN 74 86 71 86 / 43 61 55 39
VICKSBURG 74 83 71 87 / 71 36 35 13
HATTIESBURG 76 86 73 87 / 41 72 48 34
NATCHEZ 76 82 72 86 / 71 41 29 15
GREENVILLE 75 82 71 85 / 82 39 29 8
GREENWOOD 76 82 71 84 / 71 50 41 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025>028-
034>037-040>044-047>050-053>057-059>066-072>074.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-
016-023.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.
&&Hazardous weather outlook, Sep 3, 2:57 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED SEP 3 2008 MSZ043>046-048>052-054>058-062>066-072>074-042000- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING. ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ029>033-037>039-042000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND THURSDAY HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MSZ019-025>028-035-036-042-042000- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES- YAZOO- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 3, 6:23 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 4 NE LAKE VILLAGE 33.37N 91.23W
09/03/2008 CHICOT AR EMERGENCY MNGR
BRIEF TORNADO VIEWED BY EMERGENCY MANAGER. NO KNOWN
DAMAGE.
&&
GERARDLocal storm report, Sep 3, 6:48 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 5 N JONESVILLE 31.70N 91.83W
09/03/2008 CATAHOULA LA LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS OBSERVED TORNADO TOUCH DOWN 3
SEPARATE TIMES NEAR THE WALLACE RIDGE COMMUNITY. NO
DAMAGE REPORTED AT THIS TIME.
&&
GERARDLocal storm report, Sep 3, 6:51 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD LAKE VILLAGE 33.32N 91.28W
09/03/2008 CHICOT AR EMERGENCY MNGR
67 ROADS IN CHICOT COUNTY ARE UNDERWATER. NUMEROUS HOMES
HAVE 1 TO 2 FEET OF WATER IN THEM. SANDBAGGING OPERATIONS
ARE CURRENTLY ONGOING.
&&
GERARDLocal storm report, Sep 3, 7:58 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD GREENVILLE 33.39N 91.05W
09/03/2008 WASHINGTON MS EMERGENCY MNGR
NEARLY ALL STREETS IN GREENVILLE AND ROADS IN THE COUNTY
HAVE WATER ON THEM. 5.87 INCHES OF RAIN SINCE
MIDNIGHT...INCLUDING 3 INCHES SINCE ABOUT 6 PM.
GREENVILLE METCALFE AIRPORT HAS HAD 2.42 INCHES IN THE
LAST HOUR AND A TOTAL OF 3.02 SINCE 6 PM.
&&
GERARDLocal storm report, Sep 3, 8:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLOOD BASTROP 32.77N 91.91W
09/03/2008 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS STATE AND PARISH ROADS CLOSED DUE TO HIGH WATER.
US HIGHWAY 425 HAS WATER ACROSS IT AT THE ARKANSAS STATE
LINE.
&&
GERARDLocal storm report, Sep 3, 9:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN GREENVILLE 33.39N 91.05W
09/03/2008 M5.26 INCH WASHINGTON MS ASOS
RAINFALL SINCE 6 PM. 8.6 INCHES SINCE MIDNIGHT.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:11 PM CDT | Tornado Warning | JAN | Issaquena | 64 min |
| Sep 3, 7:20 PM CDT | River Flood Warning | JAN | Hinds, Warren | 48 hr |
| Sep 3, 8:08 PM CDT | Tornado Warning | JAN | Issaquena | 52 min |
| Sep 3, 8:13 PM CDT | Tornado Warning | JAN | Washington | 14 min |
| Sep 3, 8:51 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Sep 3, 10:31 PM CDT | Areal Flood Warning | JAN | Issaquena, Washington | 18 hr |
| Sep 3, 10:42 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Holmes, Humphreys, Jefferson and 5 more | 2 hr |
| Sep 3, 11:44 PM CDT | Flash Flood Warning | JAN | Carroll, Claiborne, Copiah, Franklin, Grenada, Hinds and 7 more | 3 hr |
| Sep 3, 11:48 PM CDT | Tornado Warning | JAN | Humphreys, Yazoo | 15 min |
| Sep 4, 12:59 AM CDT | Areal Flood Warning | JAN | Adams, Humphreys, Issaquena, Jefferson, Leflore, Sharkey and 2 more | 10 hr |
| Sep 4, 1:50 AM CDT | Flash Flood Warning | JAN | Copiah, Franklin, Lincoln | 3 hr |
| Sep 4, 2:51 AM CDT | Flash Flood Warning | JAN | Carroll, Copiah, Hinds, Holmes, Madison, Montgomery and 1 more | 114 min |
| Sep 4, 8:55 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Marion | 3 hr |
| Sep 4, 2:32 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Washington | 24 hr |
| Sep 3, 9:52 PM CDT | River Flood Warning | JAN | Catahoula, Concordia, Tensas | 37 hr |
| Sep 3, 9:58 PM CDT | Areal Flood Warning | JAN | Morehouse, Richland | 12 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.